Alert archive / Tennessee / Special Weather Statements in 2013
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jul 23, 2013, 4:21 AM CDT for Giles County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2013, 4:21 AM CDT (09:21 UTC)
- Expired
- Jul 23, 2013, 4:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 83 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 651 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
740 WWUS84 KOHX 230921 SPSOHX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 421 AM CDT TUE JUL 23 2013 TNZ095-230945- GILES- 421 AM CDT TUE JUL 23 2013 ...SIGNIFICANT WEATHER ADVISORY FOR GILES COUNTY... AT 416 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A COUPLE STRONG THUNDERSTORM NEAR PULASKI...MOVING EAST SOUTHEAST AT 25 MPH. SOME LOCATIONS IN THE PATH INCLUDE FRANKEWING AND ELKTON...AND AREAS BETWEEN HIGHWAY 64 AND HIGHWAY 31. BRIEF WIND GUSTS AROUND 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY DOWNPOURS. LAT...LON 3512 8706 3525 8701 3522 8683 3503 8684 $$ 19
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 23, 3:53 AM CDT, 28 minutes earlier.
Area forecast discussion, Jul 23, 3:53 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 353 AM CDT TUE JUL 23 2013 .DISCUSSION... AFTER FEELING GOOD FOR THE LAST FEW DAYS REGARDING THE FORECAST THROUGH THIS UPCOMING WEEKEND...CONFIDENCE HAS WANED AS MODELS SOLUTIONS HAVE DIVERGED SIGNIFICANTLY...ESPECIALLY FOR FRIDAY AND SATURDAY. LET'S START WITH TODAY AND TOMORROW AND WHAT WE CAN EXPECT AS FAR AS THUNDERSTORM DEVELOPMENT. DEW POINTS IN THE UPPER 60S AND LOW 70S ARE PREVALENT FROM OKLAHOMA TO INDIANA AND SOUTHWARD. THIS EXPANSIVE LOW LEVEL MOISTURE... COUPLED WITH MULTIPLE SHORTWAVE IMPULSES RIDING THE NORTHWEST FLOW IN PLACE IS HELPING TO SPARK SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE MID-MISSISSIPPI AND TENNESSEE VALLEYS. NONE OF THESE ARE VERY ORGANIZED DUE TO AN EXTREME LACK OF DEEP LAYER SHEAR. THIS PATTERN WILL BE THE CONTRIBUTING FACTOR TO THUNDERSTORM DEVELOPMENT THROUGHOUT THE DAY...BUT A DESTABILIZING BOUNDARY LAYER DUE TO DIURNAL HEATING SHOULD ALSO ADD TO THUNDERSTORM COVERAGE. THE BEST CHANCE OF SOME STRONG TO SEVERE STORMS WILL BE NORTHWEST OF MIDDLE TENNESSEE AS THIS AREA WILL ALSO BE UNDER THE INFLUENCE OF A WEAK BOUNDARY/FRONT STRETCHING FROM THE CENTRAL PLAINS INTO THE GREAT LAKES REGION. AS THIS FRONT SLOWLY PUSHES SOUTHWARD THROUGH THE DAY...IT COULD PUSH A SMALL CHANCE OF STRONGER STORMS TOWARDS MIDDLE TENNESSEE LATE TODAY... MAYBE INTO THE EVENING HOURS ACROSS OUR NORTHERN COUNTIES. THE DECIDING FACTOR IN HOW STRONG THESE STORMS MAY GET WILL BE THE AMOUNT OF SUNSHINE ANY PARTICULAR AREA RECEIVES TODAY. WILL HIGHLIGHT THIS SMALL CHANCE IN THE HAZARDOUS WEATHER OUTLOOK...BUT NOT CONFIDENT IN ANY WIDESPREAD SEVERE STORMS. WEDNESDAY COULD BE MORE OF THE SAME AS THE FRONT CLOSES IN ON TENNESSEE. EXPECTATIONS ARE FOR THE FRONT/BOUNDARY TO PUSH THROUGH THE STATE WEDNESDAY EVENING AND WHILE THERE WILL BE INCREASED CHANCE FOR SUB-SEVERE SHOWERS AND THUNDERSTORMS...MUCH DRIER AIR WILL FOLLOW FRONTAL PASSAGE. IN FACT...THURSDAY WILL DEFINITELY BE PRECIP-FREE WITH DEW POINTS IN THE LOW 60S...A MUCH WELCOMED CHANGE FROM THE LAST WEEK. CONFIDENCE FALLS OFF GREATLY FRIDAY INTO SATURDAY. SOME SORT OF DECENT SHORTWAVE IS EXPECTED TO MOVE OUT OF THE PLAINS AND INTO SOME AREA EAST OF THE MISSISSIPPI RIVER BUT ITS PATH IS WHAT HAS GUIDANCE STUMPED. BECAUSE OF THIS...I AM NOT GOING SWAY FAR FROM WHAT WE CURRENT HAVE FORECASTED...BOTH TEMPERATURE AND POP-WISE... IN HOPES OF SOME BETTER RESEMBLANCE OF AGREEMENT BETWEEN LONG RANGE MODELS IN FUTURE FORECAST PACKAGES. OBVIOUSLY THIS MODEL DIVERGENCE APPLIES TO TEMPERATURES AS WELL...ESPECIALLY AFTER FRIDAY...SO WILL ALSO HOLD FIRM ON CURRENT TEMPERATURES FORECAST FOR THE UPCOMING WEEKEND. UNGER && .AVIATION...06Z TAF DISCUSSION. DRIER AIR IN THE MID TO UPPER LEVELS TO PREVAIL AND LIMIT CONVECTION COVERAGE UNTIL 18Z. AFT 18Z...A COLD FRONT WILL MOVE TOWARD THE MID STATE AND CONVECTION COVERAGE SHOULD INCREASE TO THE PROB30 LEVEL. OTW...PLENTY OF LOWER LEVEL MOISTURE IN PLACE AND THAT WILL LEAD TO A CONTINUATION OF LOW LEVEL STRATUS THROUGH 12Z OVERNIGHT. ADDITIONALLY...SOME LIGHT FOG WILL ALSO BE POSSIBLE LATE TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 91 72 86 64 / 40 30 30 10 CLARKSVILLE 91 69 84 61 / 40 30 30 05 CROSSVILLE 84 68 82 61 / 40 30 30 20 COLUMBIA 90 72 88 65 / 40 30 40 10 LAWRENCEBURG 89 72 89 66 / 40 30 50 10 WAVERLY 92 70 86 63 / 40 30 40 05 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 27
Hazardous weather outlook, Jul 23, 2:53 AM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 253 AM CDT TUE JUL 23 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-240800- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 253 AM CDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. A FEW STORMS COULD BE STRONG...WITH GUSTY WINDS AND HEAVY DOWNPOURS... ESPECIALLY THIS AFTERNOON AND EVENING. STRONG WIND GUSTS MIGHT BREAK TREE BRANCHES...AND HEAVY DOWNPOURS MAY CAUSE TEMPORARY PONDING OF WATER IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 19
In the hours before
Special weather statement, Jul 23, 4:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 421 AM CDT TUE JUL 23 2013 TNZ095-230945- GILES- 421 AM CDT TUE JUL 23 2013 ...SIGNIFICANT WEATHER ADVISORY FOR GILES COUNTY... AT 416 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A COUPLE STRONG THUNDERSTORM NEAR PULASKI...MOVING EAST SOUTHEAST AT 25 MPH. SOME LOCATIONS IN THE PATH INCLUDE FRANKEWING AND ELKTON...AND AREAS BETWEEN HIGHWAY 64 AND HIGHWAY 31. BRIEF WIND GUSTS AROUND 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY DOWNPOURS. LAT...LON 3512 8706 3525 8701 3522 8683 3503 8684 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:39 AM CDT | Special Weather Statement | OHX | Benton | 51 min |
| Jul 23, 7:58 AM CDT | Special Weather Statement | OHX | Giles | 47 min |
| Jul 23, 8:16 AM CDT | Special Weather Statement | OHX | Perry | 59 min |
| Jul 23, 9:06 AM CDT | Special Weather Statement | OHX | Lewis, Perry | 54 min |
| Jul 23, 10:56 AM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 34 min |
| Jul 23, 11:26 AM CDT | Special Weather Statement | OHX | Van Buren, Warren, White | 49 min |
| Jul 23, 2:49 PM CDT | Areal Flood Advisory | OHX | Giles | 116 min |
Nearby
Special Weather Statements in Tennessee, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.